U.S. doctors online nowAsk doctors free
A 36-year-old female asked:

I've been taking 2 to4mg diazepam daily for 4years, isthis a strong enough dose to get withdrawals?shouldicut down to 1mg daily or 2mg every other day

1 doctor answer4 doctors weighed in
Dr. Pamela Pappas
Psychiatry 43 years experience
Yes, withdrawal: Taking this amount of diazepam for the past 4 years is enough to cause withdrawal symptoms. Please don't try to taper this on your own, but get your doctor's help. Especially, you want to be sure that the problems for which diazepam was originally prescribed, are in remission. If not, they will make tapering very difficult to impossible. Be well.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Apr 10, 2018
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.